• DocumentCode
    1291072
  • Title

    Stochastically bounded burstiness for communication networks

  • Author

    Starobinski, David ; Sidi, Moshe

  • Author_Institution
    Dept. of Electr. Eng., Technion-Israel Inst. of Technol., Haifa, Israel
  • Volume
    46
  • Issue
    1
  • fYear
    2000
  • fDate
    1/1/2000 12:00:00 AM
  • Firstpage
    206
  • Lastpage
    212
  • Abstract
    A network calculus is developed for processes whose burstiness is stochastically bounded by general decreasing functions. This calculus is useful for a large class of input processes, including important processes exhibiting “subexponentially bounded burstiness” such as fractional Brownian motion. Moreover, it allows judicious capture of the salient features of real-time traffic, such as the “cell” and “burst” characteristics of multiplexed traffic. This accurate characterization is achieved by setting the bounding function as a sum of exponentials
  • Keywords
    Brownian motion; calculus of communicating systems; stochastic processes; telecommunication traffic; bounding function; burst characteristics; cell characteristics; communication networks; exponentials; fractional Brownian motion; general decreasing functions; input processes; multiplexed traffic; network calculus; real-time traffic; stochastically bounded burstiness; subexponentially bounded burstiness; Brownian motion; Calculus; Communication networks; Delay; High-speed networks; Local area networks; Quality of service; Telecommunication traffic; Traffic control; Web and internet services;
  • fLanguage
    English
  • Journal_Title
    Information Theory, IEEE Transactions on
  • Publisher
    ieee
  • ISSN
    0018-9448
  • Type

    jour

  • DOI
    10.1109/18.817518
  • Filename
    817518